Alert archive / Indiana / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 116, NWS Indianapolis, IN

August 21, 2014Boone County, Hendricks County, Marion County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Aug 21, 2014, 10:31 PM EDT for Boone County, Hendricks County, Marion County, Indiana. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 21, 2014, 10:31 PM EDT (02:31 UTC)
Expired
Aug 21, 2014, 11:15 PM EDT
In force
44 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Boone County, IN, Hendricks County, IN, Marion County, IN

The radar

The Indianapolis radar (KIND), 14 km from the middle of the area, began a volume at 02:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 21, 6:39 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 2.5 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2014-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2483 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2014-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 94 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2483 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
1018 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
94 m²/s²
0-3 km storm-relative helicity
231 m²/s²
Significant tornado parameter
0.7
Supercell composite
6.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

004 
WUUS53 KIND 220231
SVRIND
INC011-063-097-220315-
/O.NEW.KIND.SV.W.0116.140822T0231Z-140822T0315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1031 PM EDT THU AUG 21 2014

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN BOONE COUNTY IN CENTRAL INDIANA...
  NORTHEASTERN HENDRICKS COUNTY IN CENTRAL INDIANA...
  WESTERN MARION COUNTY IN CENTRAL INDIANA...

* UNTIL 1115 PM EDT

* AT 1028 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES
  SOUTHWEST OF LEBANON...AND MOVING SOUTHEAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  INDIANAPOLIS...ZIONSVILLE...BROWNSBURG...SPEEDWAY...PLAINFIELD...
  BEECH GROVE...SOUTHPORT...WHITESTOWN...PITTSBORO...EAGLE CREEK
  RESERVOIR...CLERMONT...AVON...MERIDIAN HILLS...INDIANAPOLIS INT'L
  AIRPORT...CAMBY...WYNNEDALE...SPRING HILL...MONUMENT CIRCLE...ROCKY
  RIPPLE AND CROWS NEST.

THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 103 AND 140.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 67 AND 87.

THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 58 AND 73.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3994 8624 3992 8624 3992 8622 3983 8607
      3964 8608 3964 8622 3963 8624 3963 8634
      4001 8663 4007 8643
TIME...MOT...LOC 0231Z 322DEG 21KT 3998 8654

HAIL...1.00IN
WIND...60MPH

$$

KOCH
3 follow-up statements
465 
WWUS53 KIND 220245
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1045 PM EDT THU AUG 21 2014

INC011-063-097-220315-
/O.CON.KIND.SV.W.0116.000000T0000Z-140822T0315Z/
MARION IN-HENDRICKS IN-BOONE IN-
1045 PM EDT THU AUG 21 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
BOONE...NORTHEASTERN HENDRICKS AND WESTERN MARION COUNTIES UNTIL 1115
PM EDT...

AT 1044 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST
OF BROWNSBURG...AND MOVING SOUTHEAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
INDIANAPOLIS...ZIONSVILLE...BROWNSBURG...SPEEDWAY...BEECH GROVE...
SOUTHPORT...PITTSBORO...EAGLE CREEK RESERVOIR...CLERMONT...AVON...
INDIANAPOLIS INT'L AIRPORT...WYNNEDALE...CAMBY...SPRING HILL...
MONUMENT CIRCLE...ROCKY RIPPLE...CROWS NEST...NORTH CROWS NEST...
INDIANA STATE FAIRGROUNDS AND HOMECROFT.

THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 103 AND 131.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 67 AND 87.

THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 60 AND 73.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3993 8653 3998 8630 3994 8624 3992 8624
      3992 8622 3983 8607 3964 8608 3964 8622
      3963 8624 3963 8634
TIME...MOT...LOC 0245Z 322DEG 21KT 3992 8647

HAIL...1.00IN
WIND...60MPH

$$

KOCH
701 
WWUS53 KIND 220256
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1056 PM EDT THU AUG 21 2014

INC011-220306-
/O.CAN.KIND.SV.W.0116.000000T0000Z-140822T0315Z/
BOONE IN-
1056 PM EDT THU AUG 21 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BOONE COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3963 8626 3992 8645 3991 8630 3991 8626
      3992 8624 3992 8622 3983 8607 3964 8608
      3964 8622 3963 8624
TIME...MOT...LOC 0256Z 322DEG 21KT 3987 8642

$$

INC063-097-220315-
/O.CON.KIND.SV.W.0116.000000T0000Z-140822T0315Z/
MARION IN-HENDRICKS IN-
1056 PM EDT THU AUG 21 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
HENDRICKS AND WESTERN MARION COUNTIES UNTIL 1115 PM EDT...

AT 1054 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BROWNSBURG...
AND MOVING SOUTHEAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
INDIANAPOLIS...BROWNSBURG...SPEEDWAY...BEECH GROVE...SOUTHPORT...
EAGLE CREEK RESERVOIR...CLERMONT...INDIANAPOLIS INT'L AIRPORT...
WYNNEDALE...SPRING HILL...MONUMENT CIRCLE...ROCKY RIPPLE...CROWS
NEST...NORTH CROWS NEST...INDIANA STATE FAIRGROUNDS AND HOMECROFT.

THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 103 AND 127.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 71 AND 87.

THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 65 AND 73.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3963 8626 3992 8645 3991 8630 3991 8626
      3992 8624 3992 8622 3983 8607 3964 8608
      3964 8622 3963 8624
TIME...MOT...LOC 0256Z 322DEG 21KT 3987 8642

HAIL...1.00IN
WIND...60MPH

$$

KOCH
106 
WWUS53 KIND 220314
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1114 PM EDT THU AUG 21 2014

INC063-097-220324-
/O.EXP.KIND.SV.W.0116.000000T0000Z-140822T0315Z/
MARION IN-HENDRICKS IN-
1114 PM EDT THU AUG 21 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HENDRICKS AND
WESTERN MARION COUNTIES WILL EXPIRE AT 1115 PM EDT/1015 PM CDT/...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN INDIANAPOLIS.

LAT...LON 3963 8626 3992 8645 3991 8630 3991 8626
      3992 8624 3992 8622 3983 8607 3964 8608
      3964 8622 3963 8624
TIME...MOT...LOC 0314Z 322DEG 21KT 3979 8634

$$

KOCH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 10:24 PM EDT, 7 minutes earlier.

Area forecast discussion, Aug 21, 10:24 PM EDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1024 PM EDT THU AUG 21 2014

.UPDATE...
THE NEAR TERM SECTION HAS BEEN UPDATED BELOW.

&&

.SYNOPSIS...
ISSUED AT 250 PM EDT THU AUG 21 2014

AN OLD FRONT WILL LINGER IN THE AREA THROUGH THE WEEKEND KEEPING
CHANCES FOR THUNDERSTORMS IN THE FORECAST. AN UPPER RIDGE WILL BRING
HOT AND HUMID CONDITIONS TO THE AREA AS WELL. NEXT WEEK ANOTHER
FRONTAL SYSTEM WILL BRING ADDITIONAL CHANCES FOR RAIN AND WILL
EVENTUALLY BRING A RETURN TO NEAR AVERAGE TEMPERATURES.

&&

.NEAR TERM /OVERNIGHT/...

ISSUED AT 1016 PM EDT THU AUG 21 2014

RADAR SHOWS CONVECTIVE COMPLEX OVER CENTRAL INDIANA DIVING
SOUTHEAST ACROSS THE EASTERN PARTS OF CENTRAL INDIANA LATE THIS
EVENING. EXPECTED PROPAGATION SUGGESTS THIS COMPLEX TO PUSH OUT OF
THE FORECAST AREA WITHIN THE NEXT 2-3 HOURS. GIVEN THE RADAR
TRENDS HAVE RAISED POPS AHEAD OF THE COMPLEX. DURING THE REST
OF THE OVERNIGHT HOURS...PRECIP SHOULD COME TO AN END AS INSTABILITY
SHOULD BE LOST WITHIN THE ATMOS...AND HAVE TRENDED POPS TOWARD
SLIGHT CHCS AFTER 06Z. WITH VERY WARM DEW POINTS IN
PLACE...ONGOING LOW TEMPS LOOK REASONABLE.

&&

.SHORT TERM /FRIDAY THROUGH SUNDAY/...
ISSUED AT 250 PM EDT THU AUG 21 2014

FOCUS IS ON RAIN CHANCES AND HEAT THROUGH THE PERIOD. MODELS ARE
STRUGGLING WITH PLACEMENT OF CONVECTION BUT ALL GENERALLY SHOW THE
IDEA. STUCK WITH A BLEND.

OVERNIGHT CONVECTION COULD LINGER FRIDAY MORNING...THEN MORE CAN
DEVELOP DURING THE AFTERNOON WITH AN OLD FRONT STILL IN THE AREA.
WILL GO CHANCE POPS NORTHEAST TO DRY FAR SOUTHWEST.

WITH FRONT AROUND THE AREA AND POTENTIAL FOR WAVES MOVING AROUND THE
UPPER HIGH...KEPT SIMILAR POPS FRIDAY NIGHT.

UPPER HIGH GRADUALLY GETS MORE CONTROL OVER THE AREA SATURDAY INTO
SUNDAY...HOWEVER MODELS STILL TRY AND CREATE SOME SCATTERED
CONVECTION ACROSS THE AREA. FEEL THAT THIS IS REASONABLE WITH MOST
INFLUENCE OF UPPER HIGH BEING FELT TO THE SOUTHWEST OF THE AREA.

WENT LOW CHANCE POPS MOST AREAS SATURDAY...WITH ONLY SLIGHT CHANCE
POPS SATURDAY NIGHT AND SUNDAY WITH THE UPPER HIGH GAINING MORE
INFLUENCE.

FOR TEMPERATURES...MAV MOS LOOKS TOO WARM FRIDAY GIVEN SOME CLOUD
COVER FROM EXPECTED CONVECTION. WENT CLOSER TO MET MOS. WENT WITH A
BLEND OF MODELS FOR LOWS FRIDAY NIGHT. MAV LOOKS BETTER SATURDAY
WITH MORE SUN SO STAYED CLOSE MOST AREAS.

HEAT INDICES WILL GET NEAR 100 MANY AREAS THIS WEEKEND WITH THE
RELATIVELY HIGH DEWPOINTS.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
ISSUED AT 250 PM EDT THU AUG 21 2014

THE LONG TERM PERIOD WILL START OUT DRY WITH RIDGING ALOFT AND
CENTRAL INDIANA BETWEEN FRONTAL BOUNDARIES AT THE SURFACE.  THE
RIDGE WILL SLOWLY START TO BREAK DOWN BY TUESDAY THOUGH AS A BROAD
UPPER TROUGH TRAVERSES THE NORTHERN PLAINS.  MEANWHILE...A FRONTAL
BOUNDARY AT THE SURFACE WILL MEANDER OVER THE GREAT LAKES
REGION...WITH CENTRAL INDIANA IN THE WARM SECTOR MOST OF THE TIME.
AS A RESULT...THERE WILL BE DAILY CHANCES FOR PRECIP FROM TUESDAY
THROUGH THURSDAY.  CHANCES WILL BE HIGHEST ON THURSDAY WITH SUPPORT
FROM THE UPPER TROUGH IN ADDITION TO DIURNAL ENHANCEMENT.  FOR
NOW...LATEST INITIALIZATION CAPTURES PATTERN WELL WITH CHANCE POPS
DURING THIS TIME FRAME.

TEMPS...HOT CONDITIONS WILL PERSIST THROUGH THE EXTENDED PERIOD AS
THE UPPER RIDGE DOMINATES MOST OF THE REGION.  SOUTHERLY FLOW WILL
CONTRIBUTE TO HIGH TEMPERATURES SOARING INTO THE LOW TO MID 90S WITH
OVERNIGHT LOWS IN THE UPPER 60S/LOW 70S.  TEMPS WILL BECOME CLOSER
TO NORMAL LATE IN THE PERIOD WHEN THE RIDGE BREAKS DOWN.

&&

.AVIATION /DISCUSSION FOR THE 22/00Z TAF ISSUANCE/...

ISSUED AT 711 PM EDT THU AUG 21 2014

UPPER WAVE DROPPING SOUTHEAST ACROSS NORTHERN ILLINOIS WAS
TRIGGERING STRONG TO SEVERE THUNDERSTORMS ALONG A STATIONARY FRONT
WITH THE BULK OF THE ACTIVITY CONGEALING NORTH OF LAF WITH THE
THUNDERSTORM COMPLEX DROPPING SOUTHEAST. NOT CONFIDENT THERE THIS
COMPLEX WILL EFFECT ANY OF THE TERMINALS EXCEPT FOR LAF. EVEN
THERE...IT DOES NOT LOOK LIKE A CERTAINTY. BEST WAY IT LOOKS LIKE
THE HANDLE THIS CONVECTION IS TO BRING A TEMPO GROUP TO LAF THROUGH
02Z AND VCTS THROUGH 08Z AND VCTS TO IND FROM 04Z-10Z. WILL ALSO
INTRODUCE VCTS TO LAF AND IND TOMORROW AFTER 20Z AS A COLD FRONT
DROPS SOUTHEAST ACROSS NORTHERN ILLINOIS. CAP WILL LIKELY KEEP
ACTIVITY TO SCATTERED AT THE OTHER SITES FOR ANY THUNDERSTORM
MENTION.

COULD SEE SOME MVFR AND WORSE FOG OVERNIGHT AS WINDS BECOMING VERY
LIGHT. OTHERWISE...SOUTH WINDS WILL BECOME SOUTHWEST AND WEST
TOMORROW MORNING BUT STILL LESS THAN 10 KNOTS.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...50
NEAR TERM...PUMA
SHORT TERM...50
LONG TERM...TDUD
AVIATION...MK

VISIT US AT HTTP://WWW.WEATHER.GOV/IND

FOLLOW US ON FACEBOOK...TWITTER AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSINDIANAPOLIS
WWW.TWITTER.COM/NWSINDIANAPOLIS
WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Aug 21, 7:08 PM EDT, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
708 PM EDT THU AUG 21 2014

INZ028-035>037-043>048-051>057-062>065-071-072-221000-
WARREN-FOUNTAIN-MONTGOMERY-BOONE-VERMILLION-PARKE-PUTNAM-
HENDRICKS-MARION-HANCOCK-VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-
RUSH-MONROE-BROWN-BARTHOLOMEW-DECATUR-JACKSON-JENNINGS-
708 PM EDT THU AUG 21 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

OUTLOOK: THUNDERSTORMS ARE POSSIBLE ANYTIME THROUGH THE OVERNIGHT.
SOME OF THE STORMS MAY BE SEVERE THIS EVENING.

HAZARDS: MAIN SEVERE THREATS WILL BE DAMAGING WINDS AND LARGE HAIL.
HEAVY RAIN WITH LOCALIZED FLOODING IS ALSO POSSIBLE. DANGEROUS
CLOUD TO GROUND LIGHTNING WILL BE A THREAT WITH ANY THUNDERSTORM.

TIMING: HEAVY RAIN FROM STORMS IS POSSIBLE ANY TIME. THE BEST
CHANCES FOR SEVERE WEATHER WILL BE LATER THIS EVENING INTO THE
OVERNIGHT.

DISCUSSION: A WARM FRONT REMAINING ACROSS THE REGION WILL PROVIDE
CONTINUED CHANCES FOR THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

OUTLOOK: THUNDERSTORMS ARE POSSIBLE THROUGH SUNDAY AND AGAIN
NEXT TUESDAY AND WEDNESDAY. WHILE WIDESPREAD SEVERE STORMS ARE NOT
EXPECTED...HEAVY RAIN AND LIGHTNING WILL BE CONCERNS WITH ANY
THUNDERSTORM.

HEAT INDICES WILL APPROACH THE UPPER 90S TO LOWER 100S FRIDAY AND
TO AROUND 100 TO 105 ON SATURDAY THROUGH MONDAY...MAINLY FOR
LOCATIONS SOUTH OF INTERSTATE 70.

DISCUSSION: A RIDGE OF HIGH PRESSURE WILL STRENGTHEN OVER THE
EASTERN THIRD OF THE NATION INTO EARLY NEXT WEEK...BRINGING THE
WARMEST WEATHER OF THE SUMMER. HOWEVER WEAK WAVES WILL ROTATE
AROUND THAT RIDGE...KEEPING CHANCES FOR SHOWERS AND THUNDERSTORMS
OVER CENTRAL INDIANA THROUGH SUNDAY. A DRY SPELL WILL COMMENCE
ACROSS THE REGION EARLY NEXT WEEK BEFORE ANOTHER DISTURBANCE IS
SET TO IMPACT THE AREA BY TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER THIS EVENING AND OVERNIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ060-061-067>070-221000-
SULLIVAN-GREENE-KNOX-DAVIESS-MARTIN-LAWRENCE-
708 PM EDT THU AUG 21 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

OUTLOOK: THUNDERSTORMS ARE POSSIBLE.

HAZARDS: SOME OF THE STORMS MAY BE STRONG WITH HAIL AND GUSTY
WINDS. HEAVY RAIN WITH LOCALIZED FLOODING IS ALSO POSSIBLE.
DANGEROUS CLOUD TO GROUND LIGHTNING WILL BE A THREAT WITH ANY
THUNDERSTORM.

HEAT INDICES OF 95 TO 100 DEGREES WILL BE POSSIBLE INTO EARLY
EVENING.

TIMING: HIGHEST CHANCES FOR STORMS WILL BE TONIGHT. HEAT INDICES
OF 95 TO 100 DEGREES THROUGH 8 PM.

DISCUSSION: A WARM FRONT MOVING NORTH THROUGH THE REGION WILL
PROVIDE CONTINUED CHANCES FOR THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

OUTLOOK: THUNDERSTORMS ARE POSSIBLE THROUGH SUNDAY AND AGAIN NEXT
TUESDAY AND WEDNESDAY. WHILE WIDESPREAD SEVERE STORMS ARE NOT
EXPECTED...HEAVY RAIN AND LIGHTNING WILL BE CONCERNS WITH ANY
THUNDERSTORM.

HEAT INDICES WILL APPROACH THE UPPER 90S TO LOWER 100S FRIDAY AND
TO AROUND 100 TO 105 ON SATURDAY THROUGH MONDAY.

DISCUSSION: A RIDGE OF HIGH PRESSURE WILL STRENGTHEN OVER THE
EASTERN THIRD OF THE NATION INTO EARLY NEXT WEEK...BRINGING THE
WARMEST WEATHER OF THE SUMMER. HOWEVER WEAK WAVES WILL ROTATE
AROUND THAT RIDGE...KEEPING CHANCES FOR SHOWERS AND THUNDERSTORMS
OVER CENTRAL INDIANA THROUGH SUNDAY. A DRY SPELL WILL COMMENCE
ACROSS THE REGION EARLY NEXT WEEK BEFORE ANOTHER DISTURBANCE IS
SET TO IMPACT THE AREA BY TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ021-029>031-038>042-049-221000-
CARROLL-TIPPECANOE-CLINTON-HOWARD-TIPTON-HAMILTON-MADISON-
DELAWARE-RANDOLPH-HENRY-
708 PM EDT THU AUG 21 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

OUTLOOK: THUNDERSTORMS ARE POSSIBLE ANYTIME THROUGH THE OVERNIGHT.
SOME OF THE STORMS WILL BE SEVERE THIS EVENING.

HAZARDS: MAIN SEVERE THREATS WILL BE DAMAGING WINDS AND LARGE HAIL.
HEAVY RAIN WITH LOCALIZED FLOODING IS ALSO POSSIBLE. DANGEROUS
CLOUD TO GROUND LIGHTNING WILL BE A THREAT WITH ANY THUNDERSTORM.

TIMING: HEAVY RAIN FROM STORMS IS POSSIBLE ANY TIME. THE BEST
CHANCES FOR SEVERE WEATHER WILL BE LATER THIS EVENING INTO THE
OVERNIGHT. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL
MIDNIGHT.

DISCUSSION: A WARM FRONT REMAINING ACROSS THE REGION WILL PROVIDE
CONTINUED CHANCES FOR THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

OUTLOOK: THUNDERSTORMS ARE POSSIBLE THROUGH SUNDAY AND AGAIN
NEXT TUESDAY AND WEDNESDAY. WHILE WIDESPREAD SEVERE STORMS ARE NOT
EXPECTED...HEAVY RAIN AND LIGHTNING WILL BE CONCERNS WITH ANY
THUNDERSTORM.

HEAT INDICES WILL APPROACH THE UPPER 90S TO LOWER 100S FRIDAY AND
TO AROUND 100 TO 105 ON SATURDAY THROUGH MONDAY...MAINLY FOR
LOCATIONS SOUTH OF INTERSTATE 70.

DISCUSSION: A RIDGE OF HIGH PRESSURE WILL STRENGTHEN OVER THE
EASTERN THIRD OF THE NATION INTO EARLY NEXT WEEK...BRINGING THE
WARMEST WEATHER OF THE SUMMER. HOWEVER WEAK WAVES WILL ROTATE
AROUND THAT RIDGE...KEEPING CHANCES FOR SHOWERS AND THUNDERSTORMS
OVER CENTRAL INDIANA THROUGH SUNDAY. A DRY SPELL WILL COMMENCE
ACROSS THE REGION EARLY NEXT WEEK BEFORE ANOTHER DISTURBANCE IS
SET TO IMPACT THE AREA BY TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

RYAN

In the hours before

Local storm report, Aug 21, 8:38 PM EDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
838 PM EDT THU AUG 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0837 PM     FLOOD            DELPHI                  40.58N  86.67W
08/21/2014                   CARROLL            IN   STORM CHASER

            4 TO 5 INCHES OF WATER ON ROAD...45 MPH WIND

&&

BHH
Local storm report, Aug 21, 9:01 PM EDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
901 PM EDT THU AUG 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0857 PM     HAIL             1 NE LAFAYETTE          40.42N  86.86W
08/21/2014  E0.25 INCH       TIPPECANOE         IN   STORM CHASER

&&

BHH
Local storm report, Aug 21, 10:05 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1005 PM EDT THU AUG 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1003 PM     HAIL             THORNTOWN               40.13N  86.61W
08/21/2014  E1.50 INCH       BOONE              IN   AMATEUR RADIO

&&

BHH
Local storm report, Aug 21, 10:11 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1011 PM EDT THU AUG 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0958 PM     HAIL             1 N THORNTOWN           40.14N  86.61W
08/21/2014  E1.00 INCH       BOONE              IN   TRAINED SPOTTER

&&

BHH
Local storm report, Aug 21, 10:20 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1020 PM EDT THU AUG 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1013 PM     HAIL             3 E THORNTOWN           40.13N  86.55W
08/21/2014  E0.88 INCH       BOONE              IN   AMATEUR RADIO

            APPROXIMATE LOCATION

&&

BHH
Local storm report, Aug 21, 10:22 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1022 PM EDT THU AUG 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1019 PM     FLOOD            THORNTOWN               40.13N  86.61W
08/21/2014                   BOONE              IN   AMATEUR RADIO

            STATE ROUTE 47 HAS APPROXIMATELY 4 INCHES OF WATER AND
            A LIVE TREE DOWN THAT IS APPROXIMATELY 5 INCHES IN
            DIAMETER AT WASHINGTON AND GRANT STREET

1019 PM     TSTM WND DMG     THORNTOWN               40.13N  86.61W
08/21/2014                   BOONE              IN   AMATEUR RADIO

            STATE ROUTE 47 HAS APPROXIMATELY 4 INCHES OF WATER AND
            A LIVE TREE DOWN THAT IS APPROXIMATELY 5 INCHES IN
            DIAMETER AT WASHINGTON AND GRANT STREET

&&

BHH

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 8:17 PM EDTSevere Thunderstorm WarningINDCarroll43 min
Aug 21, 8:40 PM EDTAreal Flood WarningINDCarroll, Tippecanoe3 hr
Aug 21, 8:42 PM EDTSevere Thunderstorm WarningINDCarroll, Clinton48 min
Aug 21, 8:58 PM EDTSevere Thunderstorm WarningINDTippecanoe47 min
Aug 21, 9:11 PM EDTSevere Thunderstorm WarningINDBoone, Clinton, Delaware, Hamilton, Howard, Madison and 3 more49 min
Aug 21, 9:12 PM EDTFlash Flood WarningINDCarroll, Clinton, Howard3 hr
Aug 21, 9:47 PM EDTSevere Thunderstorm WarningINDBoone, Delaware, Hamilton, Hancock, Hendricks, Henry and 3 more43 min
Aug 21, 10:10 PM EDTFlash Flood WarningINDDelaware, Madison3 hr
Aug 21, 10:19 PM EDTSevere Thunderstorm WarningINDHenry, Randolph26 min
Aug 21, 10:31 PM EDTAreal Flood AdvisoryINDBoone, Clinton, Hamilton, Madison, Tipton3 hr
Aug 21, 11:33 PM EDTAreal Flood AdvisoryINDHancock, Henry, Madison, Randolph, Rush117 min
Aug 22, 3:28 AM EDTFlash Flood WarningINDDelaware, Randolph12 hr
Aug 22, 3:37 AM EDTFlash Flood WatchINDCarroll, Clinton, Delaware, Hamilton, Henry, Howard and 4 more12 hr
Aug 22, 7:48 AM EDTAreal Flood AdvisoryINDCarroll, Clinton, Tippecanoe3 hr
Aug 22, 8:03 AM EDTRiver Flood WarningINDDelaware, Randolph21 hr
Aug 22, 9:03 AM EDTRiver Flood WarningINDCarroll, Tippecanoe, White7 days
Aug 22, 9:10 AM EDTAreal Flood WarningINDCarroll, Clinton3 hr
Aug 22, 2:06 PM EDTRiver Flood WarningINDDelaware, Madison42 hr
Aug 22, 3:32 PM EDTAreal Flood AdvisoryINDDelaware, Randolph12 hr

Nearby

Severe Thunderstorm Warnings in Indiana, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.